Texas, 2015Flash Flooding and Flooding in Texas, May 13, 2015
May 13, 2015 · NWS FWD · 11 events in 6 counties and zones
Thunderstorms produced flooding across a few of the central and western counties of north Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced flooding across a few of the central and western counties of north Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 13, 5:35 AM CST, 5 hours 55 minutes earlier.
Area forecast discussion, May 13, 5:35 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
635 AM CDT WED MAY 13 2015
.AVIATION...
CONCERNS...IFR TO MVFR CONDITIONS AND CONVECTION.
AREA TERMINAL OPERATIONS WILL BE HINDERED WITH IFR TO MVFR
CIGS/VIS AND CONVECTION WITH HEAVY RAINFALL TODAY AND IFR/MVFR
CONDITIONS AND SCATTERED SHRA/TSRA OVERNIGHT.
AN UPPER TROUGH TO THE WEST WILL MOVE ACROSS THE REGION DURING
THIS FORECAST WHILE A WARM FRONT TO THE SOUTH MOVES NORTHWARD.
OUR AIR MASS IS UNSTABLE AND VERY MOIST...THUS WIDESPREAD
CONVECTION WILL SPREAD EASTWARD TODAY AND LINGER INTO THE EVENING
HOURS BEFORE WINDING DOWN. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH 1 AM TONIGHT. BRIEF...HEAVY RAINFALL COULD OVERWHELM
DRAINAGE SYSTEMS AND CAUSE SLOW DOWNS IN GROUND OPERATIONS.
MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
THROUGH MID EVENING WITH AREAS EAST OF KACT HAVING AN INCREASED
THREAT OF ISOLATED TORNADOES.
PERSISTENT EASTERLY UPSLOPE FLOW TO WILL KEEP CIGS MVFR TO IFR
TODAY AND SOUTHEASTERLY FLOW TONIGHT WILL PUSH CIGS TO IFR
TONIGHT.
WINDS WILL BE EASTERLY THIS MORNING THEN SOUTHEASTERLY AFTERWARD.
SPEEDS GENERALLY AROUND 7 KNOTS THROUGH LATE MORNING THEN AROUND
14 KNOTS THROUGH THE END OF THE TAF FORECAST. STORMS MAY PRODUCE
GUSTY WINDS UP TO 25 KNOTS. 75
&&
.PREV DISCUSSION... /ISSUED 359 AM CDT WED MAY 13 2015/
THE 07Z SURFACE ANALYSIS SHOWED EASTERLY FLOW ACROSS ALL OF NORTH
AND CENTRAL TEXAS WITH A FRONTAL BOUNDARY ALONG THE TEXAS COAST.
DEWPOINTS ACROSS NORTH AND CENTRAL TEXAS WERE IN THE UPPER 50S TO
MID 60S WHILE THEY WERE IN THE LOWER 70S ALONG THE COAST.
ALOFT...WATER VAPOR SATELLITE IMAGERY INDICATED THAT A SHORTWAVE
TROUGH WAS MOVING INTO WESTERN NEW MEXICO. RADARS SHOW A LARGE
AREA OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN NEW MEXICO INTO
WEST TEXAS AS LARGE SCALE LIFT OCCURS AHEAD OF THE APPROACHING
SHORT WAVE.
EXPECT THESE SHOWERS AND THUNDERSTORMS TO SPREAD EAST TODAY
MOVING INTO THE WESTERN PART OF THE FORECAST AREA AFTER DAYBREAK
AND ACROSS THE REMAINDER OF REGION TODAY THROUGH TONIGHT. LOCALLY
HEAVY RAIN WILL BE POSSIBLE WITH HIGH PRECIPITABLE WATER VALUES
AND POTENTIAL TRAINING AS INDIVIDUAL STORMS MOVE NORTH NORTHEAST
WHILE THE WHOLE AREA OF SHOWERS AND THUNDERSTORMS PROGRESSES
EASTWARD. THUS THE FLASH FLOOD WATCH LOOKS GOOD BUT WILL NEED
TO EXTEND THROUGH AT 1 AM THURSDAY.
A POTENTIAL PROBLEM THAT WAS NOTED BY THE PREVIOUS FORECAST
DISCUSSION IS THE FRONTAL BOUNDARY ALONG THE TEXAS COAST. THIS
FRONT IS EXPECTED TO LIFT NORTHWARD INTO THE SOUTH CENTRAL AND
SOUTHEASTERN PARTS OF THE FORECAST AREA THIS AFTERNOON. AS IT
DOES...DEWPOINTS IN THE UPPER 60S TO LOWER 70S WILL SPREAD INTO
THE AREA. FORECAST SOUNDINGS INDICATE LOW LEVEL WIND SHEAR
INCREASING THIS AFTERNOON. ALTHOUGH CAPES WILL NOT BE EXTREMELY
HIGH...ON THE ORDER OF 500-1000 J/KG...LCLS WILL BE LOW. THESE
INCREASED INSTABILITIES AND SHEAR MAY BE A SET UP FOR THE
DEVELOPMENT OF LOW-TOPPED HIGH-PRECIPITATION SUPERCELLS THAT COULD
PRODUCE TORNADOES ACROSS THE SOUTH CENTRAL AND SOUTHEASTERN ZONES
THIS AFTERNOON INTO THE EARLY EVENING.
BESIDES THE POTENTIAL FOR A FEW TORNADOES IN THE SOUTHEAST...
THERE WILL BE THE POTENTIAL FOR A FEW SEVERE STORMS ACROSS MUCH
OF THE REST OF THE FORECAST AREA THIS AFTERNOON AND EVENING.
AS THE AFOREMENTIONED SHORTWAVE LIFTS OFF TO THE NORTHEAST
LATE TONIGHT INTO THURSDAY MORNING...RAIN CHANCES WILL DECREASE.
WITH SOUTHWESTERLY FLOW ALOFT CONTINUING AS A LARGE UPPER LEVEL
STORM MOVES INTO THE WEST COAST...WE WILL CONTINUE TO HAVE
20 TO 40 PERCENT CHANCES OF SHOWERS AND THUNDERSTORMS
THURSDAY THROUGH SATURDAY.
THE WEST COAST SYSTEM WILL MOVE FROM CENTRAL CALIFORNIA FRIDAY
MORNING EAST AND NORTHEAST INTO THE NORTHERN PLAINS BY SUNDAY. AS
IT DOES...WE SHOULD SEE WIDESPREAD SHOWERS AND THUNDERSTORMS
SATURDAY NIGHT AND SUNDAY. YET ANOTHER UPPER LEVEL LOW WILL MOVE
INTO THE WEST COAST MONDAY...KEEPING US IN GENERALLY SOUTHWESTERLY
FLOW ALOFT. THUS WILL KEEP CHANCES OF SHOWERS AND THUNDERSTORMS
THROUGH THE MIDDLE OF NEXT WEEK.
58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 73 66 83 68 82 / 100 80 30 20 40
WACO, TX 75 67 84 68 82 / 100 60 30 20 40
PARIS, TX 72 65 81 67 81 / 70 80 30 20 50
DENTON, TX 71 66 82 68 82 / 100 80 30 20 40
MCKINNEY, TX 73 66 82 67 81 / 100 80 30 20 40
DALLAS, TX 73 66 83 69 83 / 100 80 30 20 40
TERRELL, TX 75 67 83 68 83 / 90 70 30 20 40
CORSICANA, TX 75 68 84 68 82 / 90 60 30 20 40
TEMPLE, TX 75 67 84 68 82 / 100 50 30 20 40
MINERAL WELLS, TX 71 64 82 67 82 / 100 70 20 30 40
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.
&&
/75
Hazardous weather outlook, May 13, 3:18 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
418 AM CDT WED MAY 13 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
418 AM CDT WED MAY 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH AND CENTRAL
TEXAS UNTIL 1 AM TONIGHT. VERY HEAVY RAINFALL IS EXPECTED TO
SPREAD OVER MUCH OF NORTH AND CENTRAL TEXAS TODAY THROUGH TONIGHT.
FLASH FLOODING AND AREAL FLOODING WILL BE POSSIBLE.
ISOLATED TORNADOES ARE POSSIBLE ALONG AND SOUTH OF A LINE FROM
MERIDIAN TO CANTON FROM EARLY AFTERNOON THROUGH 9 PM THIS
EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH TUESDAY.
THE THREAT FOR SEVERE STORMS WILL RETURN ON SATURDAY WITH AREAS
WEST OF A LINE FROM NOCONA TO LAMPASAS HAVING THE BETTER CHANCES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF A MERIDIAN TO CANTON
LINE THIS AFTERNOON THROUGH THIS EVENING.
Flood, Mills
- When
- May 13, 11:30 AM CST to 3:00 PM CST
- Where
- Mills County, 1.82 mi SSE of Democrat to 2.43 mi S of Democrat
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.655, -98.661
The Mills County Sheriff's Department reported water over the intersection of FM 573 and CR 186.
Flood, Erath
- When
- May 13, 12:18 PM CST to 4:00 PM CST
- Where
- Erath County, 3.78 mi NNW of Harbin to 3.36 mi NW of Harbin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.173, -98.288
The Erath County Sheriff's Department reported water on southbound Hwy 377 near County Road 195. Problems were also reported on FM 847, FM 914, FM 1702, and CR 251.
Flood, Hood
- When
- May 13, 12:40 PM CST to 4:45 PM CST
- Where
- Hood County, Granbury to 1.11 mi ENE of Granbury Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.450, -97.800
Granbury PD reported that streets were collecting water across the city.
Flood, Hamilton
- When
- May 13, 1:45 PM CST to 3:45 PM CST
- Where
- Hamilton County, 2.8 mi WNW of Indian Gap to 1.21 mi WSW of Indian Gap
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.684, -98.465
The Hamilton County Sheriff's Department reported flooding was beginning across several low water crossings.
Flash Flood, Hood
- When
- May 13, 3:30 PM CST to 4:45 PM CST
- Where
- Hood County, 1.71 mi W of Thorp Spg to 1.11 mi SW of Thorp Spg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.466, -97.859
Emergency management reported that a vehicle was stranded in a low water crossing on Stroud Creek Avenue, approximately 3 miles northwest of Granbury, TX.
Flash Flood, Hood
- When
- May 13, 3:30 PM CST to 4:45 PM CST
- Where
- Hood County, 1.86 mi NW of Lake Granbury North to 2.16 mi NNE of Tolar
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.495, -97.846
Emergency management relayed multiple reports of water in or threatening homes in the town of Granbury, TX.
Flood, Erath
- When
- May 13, 3:58 PM CST to 5:58 PM CST
- Where
- Erath County, Stephenville to 2.46 mi N of Dublin Campbell Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.230, -98.200
The Erath County Sheriff's Department reported that CR 251 and FM 1702 remained closed due to flooding.
Flood, Denton
- When
- May 13, 4:09 PM CST to 10:15 PM CST
- Where
- Denton County, 7.7 mi NE of Mustang to 3.56 mi WNW of Bolivar
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.405, -96.834
The Denton County Sheriff's Department reported that numerous secondary roads remained closed across the county due to flooding.
Flood, Parker
- When
- May 13, 4:30 PM CST to 6:30 PM CST
- Where
- Parker County, 1.29 mi SE of Agnes to 1.35 mi SW of Aledo
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.967, -97.754
Parker County fire and rescue reported that multiple roads were closed in Springtown, and Aledo due to flooding.
Flood, Hood
- When
- May 13, 4:40 PM CST to 6:40 PM CST
- Where
- Hood County, 1.52 mi W of Thorp Spg to 1.14 mi WSW of Thorp Spg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.466, -97.856
Emergency management reported that there was still 1.5 feet of water at a low water crossing on Stroud Creek Avenue.
Flood, Hood
- When
- May 13, 4:40 PM CST to 6:40 PM CST
- Where
- Hood County, 2.66 mi W of Granbury Muni Arpt to 2.12 mi WSW of Granbury Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.433, -97.865
Emergency management reported that a low water crossing was impassable on Sunset Acres Court just west of Granbury, TX.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, May 13, 20151 death · 1 injured · 1 event
- Tornadoes and Flash Flooding in Texas, May 13, 2015$400,000 · EF0 · 9 events
- Flooding in South Dakota, May 13 to 19, 2015$20,000 · 9 events
- Flash Flooding and Damaging Wind in Texas, May 13, 201550 kt wind · 8 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 13, 20156 events
- Frost and Freeze in New York, May 13 to 14, 20156 events
- Hail and Damaging Wind in Texas, May 13, 201552 kt wind · 2 events
- Hail in Texas, May 13, 20151.75 in hail · 2 events
- Flood in Texas, May 13 to 14, 2015$5,000 · 1 event
- Hail in Texas, May 13, 20151 in hail · 1 event
- Tornado in Texas, May 13, 2015EF0 · 1 event
- Flash Flood in Texas, May 13, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577828, 577832, 577833, 577835, 577837, 577838, 577840, 577854, 577861, 577863, 577869.